Announcement

Collapse
No announcement yet.

Arg! Weight gain is making me miserable!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • tommi
    replied
    I know how you feel...I've gained 50+lbs since I got sick back in 2004--I think it was just a combo of all the meds, I can't pinpoint one in particular. Also, the stress/anxiety/depression that I felt because of the disorder(s). I've stopped all the meds, not easy -- sometimes it's a battle. I've managed to lose about 10lbs of it, but it's not easy - especially following the IC diet, you're already limited.

    Good Luck, sweetie -- we're all here for you!

    Leave a comment:


  • shelbyriva
    replied
    Thanks for your good wishes Kadi. I am going to have another bladder procedure in a few weeks so hopefully I will get off of the Elavil after that......here's hoping and well wishing that is!!!!

    Leave a comment:


  • kadi
    replied
    Just be careful. I didn't notice anything at 10mg, but at 20mg, I started eating a lot more & didn't notice. I "noticed" about 35 pounds later.

    Leave a comment:


  • shelbyriva
    replied
    I take Elavil 25mg but have not found any cravings for sweets or an increased appetite, how about you leelee, are you eating more since being on Elavil? God if I gain weight on top of all this IC mess, I am going to be really ticked off!!! I better be careful.

    Leave a comment:


  • leelee88
    replied
    I dont take elmiron but I do take elavil and have gained about 20 pounds in 6 months... It sucks...... But I am going to try to loose it..If I dont loose my mind first..lol

    Leave a comment:


  • shelbyriva
    replied
    Has anyone else experienced weight gain with Elmiron? I am not on it, but if others have gained weight with Elmiron, it's nice to know ahead of time to try and keep the weight off.....if I know it's coming..ha ha.

    Leave a comment:


  • Rivet Kitty
    replied
    Currently, I am not on any anti-depressants. (Although I used to take Tofranil to help me sleep.) Right now I'm taking Elmiron/Zyrtec/Seasonale (Birth control where you only get your period every three months), Vicodin when needed, and I just started taking Lyrica at night for pain. Lyrica does nothing for me though except makes me fall asleep within an hour. (Meaning I can't take it during the day. )

    I'm afraid I don't know *why* the weight gain happened. For me, it might be that when I am under loads of stress (these days it seems like everyday is stressful) I like comfort food, which is bad bad bad on a regular basis. But I also eat lots of veggies and fruits so I don't know.

    Leave a comment:


  • Quinn24
    replied
    Hi guys,
    Is the weight gain with Elavil (or other antidepressants) due to they make you eat more or are you going to gain the weight regardless of what you do because the meds just do that to your system?
    Quinn

    Leave a comment:


  • mom_in_ma
    replied
    Yes, it depends on what meds you are taking. Elavil is known for causing weight gain as are other antidepressants.

    Leave a comment:


  • kadi
    replied
    After I increased my Elavil to 20mg, I went up to 175 pounds (not good, I'm only 5ft4in & weighed 140 before IC). I have lost 12 pounds. I've used www.sparkpeople.com - a free diet website. Since then, I regained about 5 pounds & lost them again, using Thin Within (a bible based philosophy of eating, monitoring hunger & fullness, eating only to feel satisfied.).

    Weight gain is one of the most frustrating parts of IC for me. I wish I had something better to offer you, but just keep up with the exercise & really watch how much you are eating. (I find journalling what I eat each day keeps me honest).

    Good luck!

    Leave a comment:


  • Rivet Kitty
    started a topic Arg! Weight gain is making me miserable!

    Arg! Weight gain is making me miserable!

    Help!

    Ever since I've started on all my IC meds and made an effort to stick to the diet (well, not strictly - I can't live without certain things...my husband calls me a hummingbird because I love tropical fruit so much ) I've gained about 10 pounds. I was already 15 pounds overweight and I can't handle how depressed it's making me. I eat pretty well, considering the fact that the diet restricts a lot of foods I would otherwise be eating, and I exercise almost everyday. Not a ton, but at around a half hour, maybe more 5 days a week. And I'm *gaining* weight.

    It just doesn't make any sense. I go on my eliptical machine for about 20/25 minutes, then do pilates ball stuff for my abs for at least 15 more.

    Have any of you gained weight from the meds and been able to lose it? I'm kinda short and stocky anyway, but there *must* be some way for me to drop even 10 pounds. I feel like I'm gaining muscle (which is bad because I have calves like a guy anyway!), but that I never lose any fat!

    Sorry, I don't know if this was the right place to post this, but you know..it's for depression and all. Blah, I'm all complainy, sorry!

    Kitty
Working...
X